Alert archive / Nevada / Lake Wind Advisories in 2021
Lake Wind Advisory 23, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Mar 28, 2021, 2:06 AM PDT for 4 counties in Nevada. It took effect at Mar 28, 2021, 4:00 PM PDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2021, 2:06 AM PDT (09:06 UTC)
- In effect from
- Mar 28, 2021, 4:00 PM PDT
- Expired
- Mar 29, 2021, 1:53 PM PDT
- In force
- 22 hr
- Issued by
- NWS Reno, NV
Counties Churchill County, NV, Lyon County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 52 km from the middle of the area, began a volume at 09:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3437 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
901 WWUS75 KREV 280906 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 206 AM PDT Sun Mar 28 2021 NVZ004-290100- /O.NEW.KREV.LW.Y.0023.210328T2300Z-210329T2100Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 206 AM PDT Sun Mar 28 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 PM PDT MONDAY FOR PYRAMID LAKE... * WHAT...West southwest winds 15-20 mph with gusts 25-35 mph late this afternoon and tonight, turning to the northwest on Monday. Occasional gusts to 40 mph. Waves 2-4 feet. * WHERE...Pyramid Lake. * WHEN...From 4 PM this afternoon to 2 PM PDT Monday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters during these stronger winds and rough waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
4 follow-up statements
118 WWUS75 KREV 282047 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 147 PM PDT Sun Mar 28 2021 NVZ004-291200- /O.CON.KREV.LW.Y.0023.210328T2300Z-210329T2100Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 147 PM PDT Sun Mar 28 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT MONDAY FOR PYRAMID LAKE... * CHANGES...None. * WHAT...West southwest winds 15-20 mph with gusts 25-35 mph late this afternoon and tonight, turning to the northwest on Monday. Occasional gusts to 40 mph. Waves 2-4 feet. * WHERE...Pyramid Lake. * WHEN...From 4 PM this afternoon to 2 PM PDT Monday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters during these stronger winds and rough waters. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
815 WWUS75 KREV 290919 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 219 AM PDT Mon Mar 29 2021 CAZ072-NVZ002-301000- /O.NEW.KREV.LW.Y.0024.210330T0300Z-210331T0000Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 219 AM PDT Mon Mar 29 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 PM PDT TUESDAY FOR LAKE TAHOE... * WHAT...East to northeast winds 15 to 25 mph with gusts up to 35 mph expected. Waves 3 to 4 feet. * WHERE...Lake Tahoe. * WHEN...From 8 PM this evening to 5 PM PDT Tuesday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing. Roughest waters likely from mid-lake to the west shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ004-292100- /O.CON.KREV.LW.Y.0023.000000T0000Z-210329T2100Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 219 AM PDT Mon Mar 29 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON FOR PYRAMID LAKE... * CHANGES...No significant changes. * WHAT...Southwest winds becoming northwest by mid-morning. 15 to 25 mph with gusts up to 40 mph. Waves 4 to 5 feet. Winds becoming lighter during the afternoon, northwest 10-15 mph with gusts to 25 mph and waves 2 to 3 feet. * WHERE...Pyramid Lake. * WHEN...Until 2 PM PDT this afternoon. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
639 WWUS75 KREV 291719 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 1019 AM PDT Mon Mar 29 2021 NVZ004-300000- /O.NEW.KREV.DU.W.0001.210329T1719Z-210330T0000Z/ /O.CON.KREV.LW.Y.0023.000000T0000Z-210329T2100Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 1019 AM PDT Mon Mar 29 2021 ...BLOWING DUST WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON FOR PYRAMID LAKE... * CHANGES...Added blowing dust warning. * WHAT...For the Blowing Dust Warning, visibility less than one quarter mile in blowing dust. For the Lake Wind Advisory, north winds 15 to 20 mph with gusts up to 35 mph. Waves 1 to 3 feet. * WHERE...Western Nevada Basin and Range including Pyramid Lake. * WHEN...For the Blowing Dust Warning, until 5 PM PDT this afternoon. For the Lake Wind Advisory, until 2 PM PDT this afternoon. * IMPACTS...Severely limited visibilities are expected from dust between Fallon and points south along Highways 50 and 95. Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for sudden decreases in visibility to near zero. If you encounter a wall of dust, slow down and leave plenty of space between you and the car in front of you. Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ NVZ001-300000- /O.NEW.KREV.DU.W.0001.210329T1719Z-210330T0000Z/ Mineral and Southern Lyon Counties- Including the cities of Hawthorne, Yerington, Smith Valley, Mina, and Schurz 1019 AM PDT Mon Mar 29 2021 ...BLOWING DUST WARNING IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... * WHAT...Visibility less than one quarter mile in blowing dust. * WHERE...Mineral and Southern Lyon Counties near Highway 95 and along Highway 359 south of Hawthorne. * WHEN...Until 5 PM PDT this afternoon. * IMPACTS...Severely limited visibilities are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for sudden decreases in visibility to near zero. If you encounter a wall of dust, slow down and leave plenty of space between you and the car in front of you. && $$ CAZ072-NVZ002-310000- /O.CON.KREV.LW.Y.0024.210330T0300Z-210331T0000Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 1019 AM PDT Mon Mar 29 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM PDT TUESDAY FOR LAKE TAHOE... * CHANGES...None. * WHAT...Northeast to east winds 20 to 30 mph with gusts up to 40 mph expected. Waves 2 to 5 feet. * WHERE...Greater Lake Tahoe Area. * WHEN...From 8 PM this evening to 5 PM PDT Tuesday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
264 WWUS75 KREV 292053 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 153 PM PDT Mon Mar 29 2021 NVZ004-300200- /O.CAN.KREV.DU.W.0001.000000T0000Z-210330T0000Z/ /O.NEW.KREV.DU.Y.0002.210329T2053Z-210330T0200Z/ /O.CAN.KREV.LW.Y.0023.000000T0000Z-210329T2100Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fernley, Fallon, Lovelock, Silver Springs, Nixon, and Imlay 153 PM PDT Mon Mar 29 2021 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING... * CHANGES...Lowered Blowing Dust Warning to an Advisory and expired Lake Wind Advisory for Pyramid Lake. * WHAT...Visibility and air quality reduced by dust. Local visibilities below 3 miles. * WHERE...Portions of Churchill County. * WHEN...Until 7 PM PDT this evening. * IMPACTS...Reduced air quality with dust. Possible aviation impacts due to lowered visibility. * ADDITIONAL DETAILS...Areas of concern for dust are mainly along and east of Highway 95 from Fallon south and along Highway 50. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for sudden decreases in visibility. If you encounter a wall of dust, slow down and leave plenty of space between you and the car in front of you. && $$ NVZ001-300200- /O.CAN.KREV.DU.W.0001.000000T0000Z-210330T0000Z/ /O.NEW.KREV.DU.Y.0002.210329T2053Z-210330T0200Z/ Mineral and Southern Lyon Counties- Including the cities of Hawthorne, Yerington, Smith Valley, Mina, and Schurz 153 PM PDT Mon Mar 29 2021 ...BLOWING DUST ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING... ...BLOWING DUST WARNING IS CANCELLED... * CHANGES...Lowered Blowing Dust Warning to an Advisory. * WHAT...Visibility and air quality reduced by dust. Local visibilities below 1 mile. * WHERE...Mineral and Southern Lyon counties. * WHEN...Until 7 PM PDT this evening. * IMPACTS...Reduced air quality with dust. Possible aviation impacts due to lowered visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Be prepared for sudden decreases in visibility. If you encounter a wall of dust, slow down and leave plenty of space between you and the car in front of you. && $$ CAZ072-NVZ002-300200- /O.CON.KREV.LW.Y.0024.210330T0300Z-210331T0000Z/ Greater Lake Tahoe Area- Including the cities of South Lake Tahoe, Tahoe City, Truckee, Markleeville, Stateline, Glenbrook, and Incline Village 153 PM PDT Mon Mar 29 2021 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM PDT TUESDAY FOR LAKE TAHOE... * CHANGES...None. * WHAT...East winds 20 to 30 mph with gusts up to 40 mph expected. Waves 2 to 5 feet. * WHERE...Greater Lake Tahoe Area. * WHEN...From 8 PM this evening to 5 PM PDT Tuesday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Mar 27, 1:01 PM PDT, 13 hours 5 minutes earlier.
Area forecast discussion, Mar 27, 1:01 PM PDT, 13 hours 5 minutes before
Area Forecast Discussion National Weather Service Reno NV 101 PM PDT Sat Mar 27 2021 .SYNOPSIS... After a warm weekend, a dry cold front will push through northeast California and western Nevada on Monday bringing gusty winds and cooler temperatures. After cooler days Monday and Tuesday, the rest of next week will feel like spring. A system with breezes and cooler temperatures is possible next weekend into the following week. && .DISCUSSION... Sunday looks solidly spring-like with a cool/chilly start followed by temperatures in valleys climbing into the 60s to mid 70s in the afternoon. Unlike the light wind conditions today, Sunday will feature afternoon breezes with gusts generally in the 20-30 mph range as the region begins to feel the influence of a trough moving into the Pacific Northwest. The aforementioned trough will push across the northern CONUS/Rockies Sunday night and Monday. This will force a dry cold front through northeast CA and western NV Monday morning before clearing southern Mono County by early afternoon. Winds will start to increase Sunday PM and could remain a bit breezy through Sunday night as a cold front approaches northern Nevada. The strongest winds are expected within a few hours of the cold frontal passage which should work its way south of I-80 by mid-morning Monday. Most gusts will remain in the 25-35 mph range but some gusts are likely to be in the 35-45 mph range in wind-prone areas along US-395/I-580, in the Surprise Valley, across northern Washoe County, and possibly along Highway 95 near Walker Lake. Be prepared for the usual impacts to travel (mainly high-profile vehicles which may see wind restrictions) along with mountain and lake recreation. Some blowing dust is also likely downwind from playas with significant visibility reductions possible in localized spots, most likely out in west-central NV including the Humboldt (Lovelock airport) and Carson Sinks (Fallon area). Behind the cold front, northeast to east winds look to remain elevated over the Sierra Crest and in the Lake Tahoe Basin (strongest on Lake Tahoe) through Tuesday which may be of interest for the higher portion of ski areas and for boaters on Lake Tahoe. North winds may also be gusty in the Chalfant Valley Monday afternoon and evening, perhaps 15-25 mph with gusts 30-40 mph. This will bring an enhanced fire concern, albeit brief as winds ease down Monday night. Tuesday's temperatures look to remain near or slightly below average with the northeast/east flow. However, a ridge axis will move overhead Wednesday which will allow temps to rebound to about 10+ degrees above average for Wednesday through Friday. Winds look to be light Wed/Thu but increase a bit from the west Friday as the ridge axis begins to shift east. Next weekend, ensembles are showing a trough dropping along or just off the West Coast. Ensembles are in good agreement showing the trough; however, the question is the depth and when at least a portion of the trough might moves into the West. Gusty winds are a good bet next weekend along with temps cooling back towards average. Some light precip is showing up for the deeper trough simulations by the latter portion of next weekend but it doesn't look like a significant precipitation producer at this time. -Snyder && .AVIATION... Pleasant flying conditions this weekend with clear skies and generally light winds. West to southwest winds will begin to increase Sunday afternoon, though peak gusts at terminals should remain under 15-20 kts. Winds will further increase overnight into early Monday as a cold front passes through the region. This is likely to bring mountain turbulence along with wind shear. A brief period of gusts exceeding 30-35 kts is possible with the front. Winds turn NNW behind the cold front Monday with a rather stout surface gradient keeping sustained winds of 15-25 kts in the region. This could bring areas of blowing dust to areas downwind of playas with some visibility reductions and/or terrain obscuration through the day. -Dawn && .REV Watches/Warnings/Advisories... NV...None. CA...None. && For more information from the National Weather Service visit... http://weather.gov/reno
Nearby
Lake Wind Advisories in Nevada, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.